Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 74, NWS Milwaukee, WI

September 9, 2017

NWS Milwaukee, WI issued this small craft advisory at Sep 9, 2017, 5:16 AM CDT. It took effect at Sep 9, 2017, 6:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 5:16 AM CDT (10:16 UTC)
In effect from
Sep 9, 2017, 6:00 AM CDT
Expired
Sep 9, 2017, 1:00 PM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

278 
WHUS73 KMKX 091016
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
516 AM CDT SAT SEP 9 2017

...ELEVATED EAST WINDS CAUSING LARGE WAVES...

.BREEZY EAST WINDS WILL PRODUCE WAVES OF 3 TO 5 FEET THIS MORNING,
DIMINISHING EARLY THIS AFTERNOON. 

LMZ643>646-091800-
/O.NEW.KMKX.SC.Y.0074.170909T1100Z-170909T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
516 AM CDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON. 

* WINDS: EAST 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS
  AFTERNOON. 

* WAVES: 3 TO 5 FEET...DIMINISHING TO 2 TO 3 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
1 follow-up statement
807 
WHUS73 KMKX 091407
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
907 AM CDT SAT SEP 9 2017

...ELEVATED EAST WINDS CAUSING LARGE WAVES...

LMZ643>646-091800-
/O.CON.KMKX.SC.Y.0074.000000T0000Z-170909T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
907 AM CDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS: EAST 15 TO 20 KNOTS...DIMINISHING TO 10 TO 15 KNOTS 
  THIS AFTERNOON. 

* WAVES: 3 TO 5 FEET...DIMINISHING TO 2 TO 3 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 2:58 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 9, 2:58 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
258 AM CDT Sat Sep 9 2017

.SHORT TERM...

Today and tonight...Forecast confidence is high.

We will be on the western periphery of a large surface high
pressure system centered over the Great Lakes. A nearly stationary
h8 boundary and moisture axis will keep a band of sct-bkn clouds
across mainly our westerly forecast area through today, possibly
into tonight. The eastern forecast area will see much drier air
push in from the east, therefore, fewer clouds.

.LONG TERM...

SUNDAY THROUGH FRIDAY - Confidence...High

We'll remain beneath an upper level ridge through next week, bringing
generally quiet weather to southeastern Wisconsin. The surface
high pressure system will drift to the east of Wisconsin on
Sunday, allowing us to get into southerly flow and finally get
back to near normal temperatures. The temperate, dry air mass will
remain in place through the week, with the only disturbance being
the tail and of a weak cold front pushing through the CWA on
Tuesday. No precip is expected with this fropa.

&&

.AVIATION(06Z TAFS)...

VFR conditions are expected through the TAF period as a large high
pressure system settles over the Great Lakes region.

&&

.MARINE...

Elevated easterly winds today will bring waves of 2 to 4 feet, so
small craft should exercise caution...especially this morning.
Winds and waves will settle down this afternoon into tonight.

Winds and waves are expected to remain below small craft advisory
levels through at least the middle of next week.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Today/Tonight and Aviation/Marine...Davis
Sunday through Friday...BSH
Hazardous weather outlook, Sep 9, 5:12 AM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
512 AM CDT Sat Sep 9 2017

WIZ046-047-051-052-056>060-062>072-101015-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
512 AM CDT Sat Sep 9 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a high swim risk into the early afternoon for the
shoreline along Lake Michigan. Life threatening waves and
currents are expected. Stay out of the water.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-101015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
512 AM CDT Sat Sep 9 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect into the early afternoon. The
highest waves will be this morning and small craft should
exercise caution.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

BSH
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 6:14 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan7 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.